MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SYN POR PLUS HA HO STEM SZ 13; PRSTHSIS,HIP,SMI-CNSTRIND,UNCMNTD,METAL/POLYMR,NON-POROUS,CALICUM-PHOSPHTE

SMITH & NEPHEW, INC. SYN POR PLUS HA HO STEM SZ 13; PRSTHSIS,HIP,SMI-CNSTRIND,UNCMNTD,METAL/POLYMR,NON-POROUS,CALICUM-PHOSPHTE
Catalog Number 71309113
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Pain (1994)
Date of Event 01/24/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a surgical intervention was performed due to thigh pain and thickening of lateral femoral cortex.The liner, the stem and the head were removed.
 
Additional Manufacturer Narrative
The associated complaint device was not returned for evaluation.Our clinical investigation noted that no patient information has been submitted for review.All documents and images provided as of this date have been reviewed and considered and unless noted do not contribute to the clinical investigation.Based on the limited information, the root cause of the ¿thigh pain and thickening of lateral femoral cortex at femoral implant tip¿ cannot be concluded but cortical thickening can be a result of micro motion.No information has been forthcoming regarding the current status of this patient.Should any relevant clinical/medical information become available this complaint can be re-assessed.A review of complaint history on the listed part revealed no additional complaints for this failure mode with the same batch number.A review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.Without the return of the actual product involved, our investigation of this report is inconclusive.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
SYN POR PLUS HA HO STEM SZ 13
Common Device Name
PRSTHSIS,HIP,SMI-CNSTRIND,UNCMNTD,METAL/POLYMR,NON-POROUS,CALICUM-PHOSPHTE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7279469
Report Number1020279-2018-00197
Device Sequence Number16410700
Product Code MEH
UDI-Device Identifier03596010459787
UDI-Public03596010459787
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K002996
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/17/2020
Device Catalogue Number71309113
Device Lot Number10JM09176A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/24/2018
Supplement Date Received by Manufacturer01/24/2018
Initial Report FDA Received Date02/17/2018
Supplement Report FDA Received Date04/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;